MAUDE Adverse Event Report: ARTHREX INC. IMPLANT SYSTEM, CMC LIGAMENT RECONSTRUCTION; SCREW, FIXATION, BONE

ARTHREX INC. IMPLANT SYSTEM, CMC LIGAMENT RECONSTRUCTION; SCREW, FIXATION, BONE
Model Number AR-1677BC-CP
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.If additional relevant information is received, a follow-up report will be submitted.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.
 
Event or Problem Description
It was reported that during a cmc ligament reconstruction case, after the surgeon cut the fcr tendon and placed the new tendon through the incision made at the dorsoradial aspect of the wrist, he drilled with the guide pin into the 1st metacarpal.He then continued with the cannulated drill.He used the quickpass tendon shuttle and was successful in passing the tendon through the newly created tunnel.The 4 mm x 10 mm tenodesis screw, that's included in the cmc implant system was then placed on the driver and he attempted to place the screw and tendon into the hole.He attempted to advance the screw into the hole, but was unsuccessful in his first attempt.He retried and was still unable to advance the screw.He then noticed the screw had broken; the threading on the screw came apart, and the front half of the screw had broken-off and was left in the patient.However, the tendon and screw were not flush.The remainder of the screw was still attached to the driver and you could visibly see the threading of the screw and where it had broken.A new kit was opened up to complete the procedure.The remains of the first tenodesis screw were unable to be removed during the procedure.Patient is a (b)(6) female.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Complaint confirmed.The evaluation revealed that the screw's threads have peeled from distal to proximal end.This type of event is typically caused by not inserting the implant co-axial to the bone tunnel, causing the implant to hit the edge of the prepared hole.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.
 
Event or Problem Description
It was reported that during a cmc ligament reconstruction case, after the surgeon cut the fcr tendon and placed the new tendon through the incision made at the dorsoradial aspect of the wrist, he drilled with the guide pin into the 1st metacarpal.He then continued with the cannulated drill.He used the quickpass tendon shuttle and was successful in passing the tendon through the newly created tunnel.The 4mmx10mm tenodesis screw, that's included in the cmc implant system was then placed on the driver and he attempted to place the screw and tendon into the hole.He attempted to advance the screw into the hole, but was unsuccessful in his first attempt.He retried and was still unable to advance the screw.He then noticed the screw had broken; the threading on the screw came apart, and the front half of the screw had broken-off and was left in the patient.However, the tendon and screw were not flush.The remainder of the screw was still attached to the driver and you could visibly see the threading of the screw and where it had broken.A new kit was opened up to complete the procedure.The remains of the first tenodesis screw were unable to be removed during the procedure.Patient is a (b)(6) female.

Brand Name
IMPLANT SYSTEM, CMC LIGAMENT RECONSTRUCTION
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6934410
Report Number1220246-2017-00371
Device Sequence Number1239523
Product Code HWC
UDI-Device Identifier00888867096066
UDI-Public00888867096066
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2018
Device Model NumberAR-1677BC-CP
Device Catalogue NumberAR-1677BC-CP
Device Lot Number10080493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR